Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 49, NWS Atlanta, GA

April 3, 2024Morgan County, Newton County, Walton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 3, 2024, 2:28 AM EDT for Morgan County, Newton County, Walton County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2024, 2:28 AM EDT (06:28 UTC)
Expired
Apr 3, 2024, 3:15 AM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Morgan County, GA, Newton County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 7:57 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

433 
WUUS52 KFFC 030628
SVRFFC
GAC211-217-297-030715-
/O.NEW.KFFC.SV.W.0049.240403T0628Z-240403T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
228 AM EDT Wed Apr 3 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Western Morgan County in north central Georgia...
  Southeastern Walton County in north central Georgia...
  East central Newton County in north central Georgia...

* Until 315 AM EDT.

* At 228 AM EDT, a severe thunderstorm was located over Starrsville,
  or near Covington, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Covington, Madison, Social Circle, Rutledge, Newborn, Mansfield,
  Ebenezer, Starrsville, Hard Labor Creek State Park, and Brick
  Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

A Tornado Watch remains in effect until 300 AM EDT for central and
north central Georgia.

&&

LAT...LON 3352 8345 3350 8365 3353 8368 3350 8369
      3350 8371 3348 8387 3355 8389 3375 8356
      3367 8344
TIME...MOT...LOC 0628Z 245DEG 45KT 3354 8379 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
073 
WWUS52 KFFC 030649
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
249 AM EDT Wed Apr 3 2024

GAC217-030659-
/O.CAN.KFFC.SV.W.0049.000000T0000Z-240403T0715Z/
Newton GA-
249 AM EDT Wed Apr 3 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEWTON COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.

&&

LAT...LON 3352 8345 3350 8364 3353 8368 3357 8368
      3358 8369 3360 8368 3361 8370 3362 8369
      3362 8370 3366 8371 3375 8356 3367 8344
TIME...MOT...LOC 0649Z 245DEG 45KT 3365 8350 

$$

GAC211-297-030715-
/O.CON.KFFC.SV.W.0049.000000T0000Z-240403T0715Z/
Morgan GA-Walton GA-
249 AM EDT Wed Apr 3 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR WESTERN MORGAN AND SOUTHEASTERN WALTON COUNTIES...

At 249 AM EDT, a severe thunderstorm was located near Apalachee, or
near Madison, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Madison, Social Circle, Rutledge, Hard Labor Creek State Park, and
Ebenezer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3352 8345 3350 8364 3353 8368 3357 8368
      3358 8369 3360 8368 3361 8370 3362 8369
      3362 8370 3366 8371 3375 8356 3367 8344
TIME...MOT...LOC 0649Z 245DEG 45KT 3365 8350 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
413 
WWUS52 KFFC 030707
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
307 AM EDT Wed Apr 3 2024

GAC211-297-030716-
/O.EXP.KFFC.SV.W.0049.000000T0000Z-240403T0715Z/
Morgan GA-Walton GA-
307 AM EDT Wed Apr 3 2024

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MORGAN AND
SOUTHEASTERN WALTON COUNTIES WILL EXPIRE AT 315 AM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.

&&

LAT...LON 3352 8345 3350 8364 3353 8368 3357 8368
      3358 8369 3360 8368 3361 8370 3362 8369
      3362 8370 3366 8371 3375 8356 3367 8344
TIME...MOT...LOC 0706Z 245DEG 45KT 3374 8327 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:38 AM EDT, 50 minutes earlier.

Area forecast discussion, Apr 3, 1:38 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
138 AM EDT Wed Apr 3 2024

...New 06Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 230 PM EDT Tue Apr 2 2024

Key Messages:

-A potent storm system will produce a severe weather threat
beginning this evening and lasting through the overnight hours for
portions of north and central Georgia. The severe threat will
progress southeastward through the early morning hours on Wednesday.
All modes of severe weather will be possible.

-Portions of northwest and western central Georgia (including the
metro Atlanta, Columbus, and Macon areas) are under a 10% TOR hatch
where strong (greater than EF2) tornadoes will be possible.

-Northwest and western central Georgia are most likely to see strong
damaging wind gusts early this evening and through the overnight
hours with the damaging wind threat progressing southeast through
the early morning hours.

-Large hail (greater than 1 inch) will be possible in storms
areawide where the greatest chances will be across far northwest
Georgia.

-As the bulk of the storms are expected to move through during the
nighttime hours while many people may be sleeping, it is incredibly
important to ensure you have more than 1 way to receive warnings
this evening.

A nocturnal severe weather threat is expected to play out over
portions of north and central Georgia tonight lasting through the
early morning hours on Wednesday. The strengthening surface low is
currently over central Illinois with the warm front draped over
central Indiana and central Ohio, dipping southward into southern
Virginia. While generally cloudy skies have been in place today,
middle and high clouds have not been as present as previously
thought. Breaks in coverage in the low level cumulus field have
allowed diurnal surface heating to take place early this afternoon.
The extent to which heating may occur will play a role in the
surface based available potential energy for thunderstorms that are
expected to fire off this afternoon. In this morning's 12Z sounding,
a significant cap was in place at 850mb. This cap is still evident
in this afternoon's 18Z sounding, but is expected to erode through
the late afternoon in the presence of cold air advection aloft,
warming surface temperatures as high as the low 80s across much of
north and central Georgia, and moisture return at the lower levels
(dewpoints as high as 65 along and south of I-20).

The severe weather threat will begin with a line of storms
approaching form the northwest this afternoon. Across northwest
Georgia, surface based CAPE across northwest Georgia will run
between 500-750 J/kg where 50+kt of shear and 0-1km SRH between 150-
300+ m2/s2 are also progged. CAMs suggest a secondary wave later
this evening after sunset for areas further south across western
central Georgia as isolated discrete cells ahead of the main line
will eventually congeal with the initial line. This general timing
of these cells coincide with the  of the 850mb low
level jet (wind speeds between 50 and 60kt), 0-1 SRH exceeding 200
m2/s2, and an unusual surge of surface based instability northward
from the Columbus area to the ATL metro during the overnight hours.
This instability within an increasingly favorable kinematic
parameter space late this afternoon through the early evening hours
have resulted in SPC progging an Enhanced Risk (level 3 out of 5)
for much of northwestern Georgia and western Georgia. All modes and
hazards of severe weather are expected with strong damaging wind
gusts (beginning first across north Georgia and spreading
southeastward through the early morning hours across central
Georgia), large hail 1 inch or greater across the entirety of the
area (far northwest Georgia is at the greatest risk), and the
potential for isolated tornadoes. In particular, locations across
northwestern and western central Georgia are at risk (as indicated
by the 10% TOR hatch from SPC) for strong tornadoes (EF2 or greater)
through the overnight hours. While the risk for flash flooding is
low, some locations may see rain rates sufficient to produce
localized flash flooding in the usual problematic spots.

Early tomorrow morning as the line continues to march through
eastern central Georgia, storms could restrengthen and redevelop
along the cold front after sunrise. The line is generally expected
to clear the area just after noon. High temperatures will be running
much cooler after the front moves in with high temperatures in the
upper 50s to low 70s. Winds will also be strong through the period
with gusts between 25 and 30 mph.

KAL

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 230 PM EDT Tue Apr 2 2024

Will still be dealing with some wrap around moisture/light
sprinkles across N GA Thu morning but all in all should be a nice
day. High pressure builds in Thu evening through Friday morning
from the northern and central Plains. The biggest thing in the
long term will be the much cooler temps we will see through Sat
afternoon. The front that moves through the area in the short term
will usher in a much cooler airmass Thu through Sat. Will see
morning low temps in the 30s and even some upper 20s in the north
GA mountains. Given the dry conditions, sfc wetbulb temps will
likely be below freezing across North and portions of Central GA.
This may necessitate a frost and or freeze advisories. Highs will
be in the upper 50s up north and middle 60s through central GA and
slowly warm through Sunday. Have introduced some 20% PoPs for
Mon/Tue as next wave/front begins to near the area from the MS
river valley.

The other hazard to watch for through the long term will be fire wx.
Dry air combined with an extended period of sustained winds 10 to 20
mph will see drying fuel moistures and hazardous fire conditions.
Winds on Thursday will be particularly gusty, gusting 20 to 30 mph
across the CWA.

01

&&

.AVIATION...
(06Z TAFS)
Issued at 132 AM EDT Wed Apr 3 2024

Line of shra/tsra should clear ATL between 07-08Z. Some lingering
shra possible through around 09-10Z. Some patchy IFR cigs are
possible and could go bkn for a brief period of time, but
confidence is low. Clouds should begin to break by late
morning,early afternoon. Winds will turn more westerly behind the
line and become gusty.

//ATL Confidence...06Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          43  59  38  62 /  10   0   0   0
Atlanta         43  57  40  59 /  10   0   0   0
Blairsville     35  48  32  52 /  20  10   0   0
Cartersville    40  57  35  59 /  10   0   0   0
Columbus        45  65  42  66 /   0   0   0   0
Gainesville     43  55  38  59 /  10   0   0   0
Macon           45  64  41  65 /   0   0   0   0
Rome            41  57  36  60 /  10   0   0   0
Peachtree City  42  60  37  62 /  10   0   0   0
Vidalia         48  67  44  66 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...KAL
LONG TERM....01
AVIATION...NListemaa
Hazardous weather outlook, Apr 2, 8:16 PM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
816 PM EDT Tue Apr 2 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
816 PM EDT Tue Apr 2 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A Tornado Watch is in effect for much of northwest and west
Georgia through 3 AM EDT. Showers and thunderstorms will increase
into the overnight hours, some of which are expected to become
severe. Damaging wind gusts, tornadoes, and large hail are
possible through early Wednesday morning before ending from west
to east.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Areas of frost are possible across portions of north Georgia
Thursday, Friday and Saturday mornings. The potential for frost is
highest north of the Interstate 20 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for tonight. Please relay any
information about observed severe weather to the NWS.

In the hours before

Local storm report, Apr 3, 1:12 AM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
112 AM EDT Wed Apr 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     Tornado          2 E Arabia Mountain     33.66N 84.08W
04/02/2024                   Rockdale           GA   Emergency Mngr

            Reports of trees down at several locations
            starting near 3000 block of Hurst Rd.

&&
Special weather statement, Apr 3, 1:14 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
114 AM EDT Wed Apr 3 2024

GAZ032-033-042>045-053>055-057-030600-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-
Carroll GA-DeKalb GA-Henry GA-South Fulton GA-
114 AM EDT Wed Apr 3 2024

...A strong thunderstorm will impact portions of southwestern DeKalb,
Fayette, east central Carroll, south central Cobb, Douglas,
southwestern Henry, central Coweta, southwestern Fulton and Clayton
Counties through 200 AM EDT...

At 114 AM EDT, a strong thunderstorm was over Roscoe, or 7 miles
north of Newnan, moving northeast at 40 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Newnan, Douglasville, Fayetteville, Jonesboro, City of South
Fulton, Smyrna, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Hampton, Tyrone,
Austell, Morrow, and Lovejoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 300 AM EDT for north central,
northwestern and west central Georgia.

&&

LAT...LON 3361 8503 3385 8455 3371 8434 3339 8421
      3335 8434 3335 8438 3333 8439 3322 8475
      3347 8482
TIME...MOT...LOC 0514Z 239DEG 33KT 3349 8478

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 3, 1:28 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
128 AM EDT Wed Apr 3 2024

GAZ053-054-056-066>068-078-030615-
Harris GA-Fayette GA-Coweta GA-Troup GA-Spalding GA-Meriwether GA-
Pike GA-
128 AM EDT Wed Apr 3 2024

...A strong thunderstorm will impact portions of southwestern
Spalding, south central Fayette, Meriwether, western Pike, Troup,
southeastern Coweta and northwestern Harris Counties through 215 AM
EDT...

At 128 AM EDT, a strong thunderstorm was over Long Cane, or near
Lanett, moving northeast at 55 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
LaGrange, Greenville, West Point, Senoia, Hogansville, Pine Mountain,
Woodbury, Luthersville, Brooks, Molena, Haralson, Lone Oak, Gay, Pine
Mountain-Callaway Gardens, Concord, Mountville, Cannonville, Louise,
Odessadale, and Hollonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 300 AM EDT for north central
and west central Georgia.

&&

LAT...LON 3333 8445 3301 8444 3272 8512 3274 8511
      3274 8513 3276 8514 3277 8514 3278 8512
      3281 8517 3283 8517 3285 8515 3286 8519
      3304 8522
TIME...MOT...LOC 0528Z 239DEG 49KT 3292 8515

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 3, 2:03 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 AM EDT Wed Apr 3 2024

GAZ067>069-078-079-089-030645-
Harris GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-Muscogee GA-
203 AM EDT Wed Apr 3 2024

...A strong thunderstorm will impact portions of southeastern
Meriwether, southeastern Pike, northern Muscogee, central Upson,
Talbot and Harris Counties through 245 AM EDT...

At 203 AM EDT, a strong thunderstorm was over Hamilton, moving
northeast at 55 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Thomaston, Hamilton, Talbotton, Manchester, Waverly Hall, Warm
Springs, Woodland, Meansville, Sunset Village, Lincoln Park, Upatoi,
Shiloh, Ellerslie, Laurel Hills, F.d. Roosevelt State Park, Atwater,
Cataula, Columbus Metropolitan Airport, Baughville, and Flint Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 300 AM EDT for west central
Georgia.

&&

LAT...LON 3307 8431 3276 8424 3243 8497 3274 8504
TIME...MOT...LOC 0603Z 239DEG 49KT 3276 8489

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 3, 2:12 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
212 AM EDT Wed Apr 3 2024

GAZ046>048-057-030700-
Walton GA-Rockdale GA-Newton GA-Henry GA-
212 AM EDT Wed Apr 3 2024

...A strong thunderstorm will impact portions of southeastern
Rockdale, central Henry, southwestern Walton and Newton Counties
through 300 AM EDT...

At 212 AM EDT, a strong thunderstorm was over McDonough, moving
northeast at 50 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McDonough, Conyers, Covington, Social Circle, Oxford, Porterdale,
Newborn, Mansfield, Georgia International Horse Park, Blacksville,
Ola, Magnet, Almon, Starrsville, Brick Store, Gum Creek, Flippen,
Kelleytown, Oak Hill, and Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 300 AM EDT for north central
Georgia.

&&

LAT...LON 3338 8419 3345 8423 3374 8387 3367 8372
      3352 8369
TIME...MOT...LOC 0612Z 237DEG 43KT 3345 8413

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 3, 2:15 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 AM EDT Wed Apr 3 2024

GAZ054>057-067-068-070-030700-
Fayette GA-Lamar GA-Clayton GA-Spalding GA-Meriwether GA-Pike GA-
Henry GA-
215 AM EDT Wed Apr 3 2024

...A strong thunderstorm will impact portions of Spalding,
southeastern Fayette, northeastern Meriwether, northern Pike,
southwestern Henry, southern Clayton and northwestern Lamar Counties
through 300 AM EDT...

At 215 AM EDT, a strong thunderstorm was near Imlac, or near
Greenville, moving northeast at 65 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, Zebulon, Greenville, Hampton, Brooks, Williamson, Orchard
Hill, Woolsey, Sunny Side, Gay, East Griffin, Concord, Hilltop,
Walker Mill, Hollonville, Rover, Highland Mills, Towalaga,
Experiment, and Birdie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 300 AM EDT for north central
and west central Georgia.

&&

LAT...LON 3322 8457 3322 8451 3328 8450 3341 8434
      3330 8415 3318 8412 3296 8469 3307 8476
TIME...MOT...LOC 0615Z 239DEG 55KT 3305 8463

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:46 PM EDTSpecial Weather StatementFFCCoweta, Heard44 min
Apr 2, 10:56 PM EDTSpecial Weather StatementFFCCatoosa, Dade49 min
Apr 2, 11:49 PM EDTSpecial Weather StatementFFCRockdale, Walton41 min
Apr 2, 11:52 PM EDTTornado WarningFFCRockdale20 min
Apr 3, 12:01 AM EDTTornado Warning Tornado observedFFCNewton, Rockdale, Walton26 min
Apr 3, 12:10 AM EDTSevere Thunderstorm WarningFFCNewton, Walton18 min
Apr 3, 12:21 AM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Morgan, Oconee, Oglethorpe and 1 more39 min
Apr 3, 12:41 AM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe49 min
Apr 3, 12:55 AM EDTSpecial Weather StatementFFCHeard50 min
Apr 3, 1:14 AM EDTSpecial Weather StatementFFCClayton, Coweta, Douglas, Fayette, Fulton46 min
Apr 3, 1:17 AM EDTFlash Flood WarningFFCClayton, DeKalb, Douglas, Fayette, Fulton, Gwinnett and 4 more6 hr
Apr 3, 1:19 AM EDTFlash Flood WarningFFCCarroll, Coweta, Douglas, Fayette, Fulton, Heard and 2 more6 hr
Apr 3, 1:28 AM EDTSpecial Weather StatementFFCMeriwether, Troup47 min
Apr 3, 2:03 AM EDTSpecial Weather StatementFFCHarris, Muscogee, Talbot, Upson42 min
Apr 3, 2:12 AM EDTSpecial Weather StatementFFCHenry, Newton48 min
Apr 3, 2:15 AM EDTSpecial Weather StatementFFCMeriwether, Pike, Spalding45 min
Apr 3, 2:48 AM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Oglethorpe42 min
Apr 3, 2:50 AM EDTSevere Thunderstorm WarningFFCBibb, Chattahoochee, Crawford, Houston, Macon, Marion and 3 more40 min
Apr 3, 3:01 AM EDTTornado WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes44 min
Apr 3, 3:17 AM EDTSpecial Weather StatementFFCMacon, Schley, Sumter, Webster28 min
Apr 3, 3:25 AM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Crawford, Houston, Macon, Peach and 3 more50 min
Apr 3, 3:28 AM EDTTornado WarningFFCWilkes29 min
Apr 3, 3:36 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones39 min
Apr 3, 3:39 AM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Warren, Wilkes34 min
Apr 3, 3:42 AM EDTTornado WarningFFCHouston, Laurens, Peach, Twiggs, Wilkinson34 min
Apr 3, 3:47 AM EDTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more43 min
Apr 3, 3:47 AM EDTSpecial Weather StatementFFCBleckley, Dooly, Houston, Macon, Sumter, Webster28 min
Apr 3, 3:54 AM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson26 min
Apr 3, 4:11 AM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes18 min
Apr 3, 4:20 AM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson40 min
Apr 3, 4:29 AM EDTSpecial Weather StatementFFCWashington31 min
Apr 3, 4:44 AM EDTTornado WarningFFCCrisp, Dooly, Sumter24 min
Apr 3, 5:02 AM EDTSpecial Weather StatementFFCJohnson28 min
Apr 3, 5:06 AM EDTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox39 min
Apr 3, 5:34 AM EDTSpecial Weather StatementFFCEmanuel, Laurens, Treutlen26 min
Apr 3, 5:52 AM EDTTornado WarningFFCDodge, Laurens, Telfair, Wheeler23 min
Apr 3, 6:23 AM EDTTornado WarningFFCTelfair, Wheeler26 min
Apr 3, 7:46 AM EDTSpecial Weather StatementFFCToombs29 min
Apr 3, 7:51 AM EDTSpecial Weather StatementFFCTelfair24 min
Apr 3, 8:03 AM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler27 min
Apr 3, 8:22 AM EDTSpecial Weather StatementFFCJefferson23 min
Apr 3, 8:22 AM EDTSpecial Weather StatementFFCJefferson38 min
Apr 3, 11:58 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs45 hr
Apr 3, 4:52 PM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding9 hr
Apr 3, 7:05 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding12 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.